Journal article

Do statins cause myopathy by lowering vitamin E levels?

Galli F, Iuliano L ...see all

Medical Hypotheses, vol. 74, issue 4 (2010) pp. 707-709

  • 12

    Readers

    Mendeley users who have this article in their library.
  • 15

    Citations

    Citations of this article.
Sign in to save reference

Abstract

Statins and other lipid lowering drugs have been repeatedly described to decrease blood levels of minor fat soluble components such as vitamin E (as ??-tocopherol). Clinical consequences of this secondary state of deficiency have not been described so far, but recent biochemical and molecular evidence on homeostatic and molecular responses to vitamin E deficiency in skeletal muscle cells may suggest the hypothesis presented in this paper of a role as risk factor in the development of statin-associated myopathy. This hypothesis that needs to be further investigated, could suggest the need for precautionary measures during lipid lowering therapy, which include timely diagnosis and active prevention of vitamin E deficiency. ?? 2009 Elsevier Ltd. All rights reserved.

Get free article suggestions today

Mendeley saves you time finding and organizing research

Sign up here
Already have an account ?Sign in

Find this document

Get full text

Authors

  • Francesco Galli

  • Luigi Iuliano

Cite this document

Choose a citation style from the tabs below

Save time finding and organizing research with Mendeley

Sign up for free